Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 65, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 7, 2009, 5:18 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2009, 5:18 PM EDT (21:18 UTC)
- Expired
- May 7, 2009, 5:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 140 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:20 PM EDT | TSTM WND GST 45 | 1 W Bonneau, SC | ALSO REPORTS PEA SIZED HAIL. |
| May 7, 5:20 PM EDT | HAIL 0.5 | 3 S Bonneau, SC | TRAINED SPOTTER DIME SIZE HAIL JUST SOUTH OF BONNEAU. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 072118
SVRCHS
SCC015-019-072145-
/O.NEW.KCHS.SV.W.0065.090507T2118Z-090507T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT THU MAY 7 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH
CAROLINA...
* UNTIL 545 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SAINT STEPHEN TO MONCKS
CORNER...MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BONNEAU...SAINT STEPHEN...
JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3311 7954 3315 8007 3346 8000 3345 7986
3343 7986 3340 7983 3339 7979 3332 7974
3328 7958 3324 7951
TIME...MOT...LOC 2118Z 275DEG 29KT 3336 7992 3323 7994
$$
332 follow-up statements
000
WWUS52 KCHS 072127
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT THU MAY 7 2009
SCC019-072136-
/O.CAN.KCHS.SV.W.0065.000000T0000Z-090507T2145Z/
CHARLESTON SC-
527 PM EDT THU MAY 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
CHARLESTON COUNTY HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3318 7958 3319 8001 3343 7997 3345 7986
3343 7986 3340 7983 3339 7979 3332 7974
3328 7958 3324 7951
TIME...MOT...LOC 2126Z 275DEG 29KT 3336 7985 3322 7991
$$
SCC015-072145-
/O.CON.KCHS.SV.W.0065.000000T0000Z-090507T2145Z/
BERKELEY SC-
527 PM EDT THU MAY 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN BERKELEY COUNTY...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ALVIN TO STONY LANDING...OR
ALONG A LINE EXTENDING FROM SAINT STEPHEN TO 6 MILES EAST OF MONCKS
CORNER...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALVIN...
BONNEAU...JAMESTOWN...SIMPSON CROSSING AND SAINT STEPHEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3318 7958 3319 8001 3343 7997 3345 7986
3343 7986 3340 7983 3339 7979 3332 7974
3328 7958 3324 7951
TIME...MOT...LOC 2126Z 275DEG 29KT 3336 7985 3322 7991
$$
33000
WWUS52 KCHS 072143
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT THU MAY 7 2009
SCC015-072152-
/O.EXP.KCHS.SV.W.0065.000000T0000Z-090507T2145Z/
BERKELEY SC-
543 PM EDT THU MAY 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKELEY COUNTY
WILL EXPIRE AT 545 PM EDT...
AT 542 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
THERE HAVE BEEN A FEW REPORTS OF SMALL HAIL AND WINDS AS HIGH AS
NEAR 45 OR 50 MPH WITH THIS STORM.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3318 7958 3319 8001 3343 7997 3345 7986
3343 7986 3340 7983 3339 7979 3332 7974
3328 7958 3324 7951
TIME...MOT...LOC 2142Z 275DEG 29KT 3335 7969 3321 7975
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:02 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 7, 4:02 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT THU MAY 7 2009 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN JUST OFF THE COAST THROUGH SATURDAY...WHILE A SURFACE TROUGH PERSISTS INLAND. A COLD FRONT WILL MOVE INTO THE AREA LATE SUNDAY...THEN STALL OUT OVER THE REGION SUNDAY NIGHT. HIGH PRESSURE WILL BUILD FROM THE NORTH ON MONDAY NIGHT...SHIFTING THE FRONTAL BOUNDARY SOUTH OF THE FORECAST AREA. HIGH PRESSURE WILL THEN BUILD OVER THE AREA TUESDAY THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SFC ANALYSIS STILL SHOWS THE WOBBLY STATIONARY FRONT WELL N OF THE AREA WITH HIGH PRES OFFSHORE AND S OF THE AREA. ALOFT...A POTENT SHORTWAVE DISTURBANCE CONTINUES TO PLOW ESE THROUGH THE GULF COAST STATES AND GA...PUSHING TWD THE SE COAST. SOME CONVECTION IS OCCURRING IN ADVANCE OF THIS DISTURBANCE BUT IT IS RUNNING INTO A SMALL BUBBLE RIDGE OVER THE FL BIG BEND AREA. FOR THE CHS CWFA...CONVECTION HAS BEEN HARD TO COME BY THUS FAR TDA WITH SOME LIMITING FACTORS BEING MID-UPR LVL DEBRIS CLOUDS... WARMING IN THE MIDLVLS LEADING TO LESS-THAN-IMPRESSIVE LAPSE RATES...DEWPOINTS A LITTLE LOWER THAN EXPECTED AND A LATE- DEVELOPING SEABREEZE. THE DECENT UPPER LEVEL SHORTWAVE IS STILL PROGRESSING ESE OVER GA BUT WITHIN A MORE NW COMPONENT TO THE UPPER FLOW AND THE SHORTWAVE LOOKING TO DIVE A BIT FURTHER S INTO THE THICKER DEBRIS CLOUDS...CONVECTIVE DEVELOPMENT DOES NOT APPEAR TO HAVE MUCH COVERAGE. SEABREEZE HAS SHOWN SIGNS OF DEVELOPING AT NEARSHORE OB SITES...SO ITS RESULTANT WILL MAKE SOME PROGRESS INLAND SO WILL KEEP 20/30 POPS GOING THROUGH THE EARLY EVENING HOURS TO ACCOUNT FOR BOUNDARY COLLISION CONVECTION. NIGHTLY CAPPING INVERSION WILL DEVELOP BY LATE EVENING WHICH SHOULD END ANY APPRECIABLE CHCS FOR PRECIP SO WILL RUN WITH A DRY FORECAST FROM LATE EVENING THROUGH THE OVERNIGHT HOURS. WINDS WILL DROP TO BELOW 5 KT BUT AM NOT QUITE CONFIDENT ENOUGH TO GO CALM...WHICH IS LINE WITH PERSISTENCE OVER THE PAST FEW NIGHTS AND WHICH HAS ALSO PREVENTED FOG FROM FORMING SO WILL OMIT ITS MENTION. LOW TEMPS TNGT WILL DROP INTO THE MID 60S TO ARND 70. && .SHORT TERM /FRIDAY/... UPPER LEVEL RIDGING WILL EXPAND AND BUILD FROM THE S...HELPING KEEP ANY SIGNIFICANT UPPER LEVEL SHORTWAVE DISTURBANCES AWAY FROM THE AREA WHILE MID-UPR LEVEL JETTING SHIFTS OFF TO THE NE. ALTHOUGH THE INSTABILITY WILL BE IN PLACE WITH MAX TEMPS APPROACHING 90 AND DEWPOINTS IN THE MID 60S...CONVECTION WILL ONLY HAVE THE SEABREEZE TO COUNT ON FOR LIFT SO COVERAGE WILL BE RATHER SPARSE. GFS/NAM/CANADIAN MODELS SHOW CARIOUS TIMING OF WEAKER SHORTWAVES THROUGH THE AREA WITHIN POSSIBLY ENOUGH DEEP MOISTURE TO PRODUCE AFTN ISOLD SHWRS/TSTMS SO WILL RUN WITH AN AFTN 20 POP AWAY FROM THE COAST. THE BUILDING UPPER RIDGE...ALONG WITH LESS CLOUD COVER...WILL ALLOW AFTERNOON TEMPERATURES TO RISE WELL ABOVE SEASONAL NORMALS. MAX TEMPS WILL REACH ARND 90 AWAY FROM THE COAST AND TO THE LOW- MID 80S NEAR THE SHORES. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... GUIDANCE IS IN GOOD AGREEMENT THROUGH THE WEEKEND...WITH SOLUTIONS THEN DIVERGING WITH RESPECT TO TIMING OF COLD FRONT THROUGH THE AREA AND STRENGTH OF HIGH PRESSURE RIDGE BUILDING IN FROM THE NORTH DURING THE EARLY TO MIDDLE PART OF THE UPCOMING WORK WEEK. THE ECMWF IS A GOOD COMPROMISE WITH FRONTAL PROGRESSION THROUGH THE AREA BETWEEN THE FASTER GFS AND SLOWER CANADIAN SOLUTIONS...SO WILL LEAN THE FORECAST IN THIS DIRECTION THROUGH TUESDAY. THE ECMWF IS MUCH LESS AGGRESSIVE IN BUILDING SURFACE HIGH PRESSURE INTO THE REGION THAN BOTH THE GFS AND CANADIAN BY MID TO LATE WEEK HOWEVER...AND WILL FAVOR CONSENSUS HERE AND FORECAST HIGH PRESSURE TO BUILD OVER THE AREA. AS FOR FORECAST DETAILS...WILL CONTINUE WITH RAIN FREE CONDITIONS FRIDAY NIGHT THROUGH SATURDAY NIGHT AS WESTERLY FLOW PREVENTS ANY CONVECTION FROM DEVELOPING. A WEAKENING COLD FRONT WILL PUSH INTO THE FORECAST AREA SUNDAY...THEN STALL OUT OVER THE AREA SUNDAY NIGHT. EXPECT HIGHEST RAIN CHANCES ACROSS NORTHERN SECTIONS OF THE CWA...AND WILL CARRY CHANCE POPS HERE WITH SLIGHT CHANCE OR RAINFALL FREE CONDITIONS ELSEWHERE. THE FRONTAL BOUNDARY WILL PROGRESS SOUTHWARD THROUGH THE FORECAST AREA MONDAY AND MONDAY NIGHT AS HIGH PRESSURE BUILDS FROM THE NORTH. LOOKS LIKE A PRETTY GOOD CHANCE FOR SHOWERS/THUNDERSTORMS MONDAY...SO HAVE INCREASED POPS INTO THE HIGH CHANCE RANGE. DUE TO THE FAVORED SLIGHTLY SLOWER FRONTAL PASSAGE...WILL KEEP SLIGHT CHANCE/LOW CHANCE POPS GOING MONDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA TUESDAY THROUGH THURSDAY...RESULTING IN RAIN FREE WEATHER ACROSS THE REGION. TEMPERATURES ARE EXPECTED TO RUN WELL ABOVE CLIMO FRIDAY NIGHT THROUGH SUNDAY NIGHT...THEN BELOW NORMAL MONDAY THROUGH THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS ARE EXPECTED THROUGH 08/18Z AT BOTH CHS AND SAV TERMINALS. SOUTHWEST WINDS AROUND 12 KNOTS WILL CONTINUE THIS AFTERNOON FOLLOWED BY DIMINISHING WINDS THIS EVENING THROUGH THE OVERNIGHT HOURS AS THE NIGHTLY INVERSION SETS IN. SOUTHWEST WINDS AROUND 10 KNOTS WILL DEVELOP BY NOON FRIDAY AS SFC HEATING OCCURS. CHANCES FOR SHWRS/TSTMS...ALTHOUGH NON-ZERO...ARE LOW THROUGH THIS EVENING THEREFORE HAVE OMITTED ITS MENTION AT BOTH CHS AND SAV TERMINALS SINCE ANY ACTIVITY THAT MAY OCCUR LOOKS TO OCCUR INLAND OF THE TERMINALS. WILL CONTINUE TO MONITOR AND AMEND IF NEEDED. NO PRECIP IS EXPECTED OVERNIGHT AND THROUGH THE FIRST HALF OF THE DAY TMRW. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY MORNING. COULD SEE MVFR OR LOWER CONDITIONS SUNDAY AFTERNOON IN SHOWERS/TSTMS...BUT IT APPEARS BEST CHANCES FOR MVFR/IFR CONDITIONS WILL BE IN THE SUNDAY NIGHT THROUGH MONDAY NIGHT TIME FRAME. VFR CONDITIONS ARE THEN EXPECTED TO RETURN TUESDAY. && .MARINE... VERY FEW CHANGES TO A PERSISTENCE FORECAST WHICH FEATURES NOCTURNAL SURGING THROUGH TONIGHT THEN A MODEST PRESSURE GRADIENT TMRW WITH ATLC HIGH PRES AND A WEAK LOW PRES WAVE WELL INLAND. NEAR THE SHORES...IN THE INTRACOASTAL AND THE HARBOR...WINDS WILL BE IN THE 15-20 KT RANGE THROUGH MIDDAY TMRW THEN GRADUALLY SUBSIDE AS THE GRADIENT LESSENS...ESP BEHIND THE SEABREEZE. FURTHER AWAY FROM THE COAST IN A MORE STABLE ENVIRONMENT... WINDS WILL BE MORE IN THE 10-15 KT RANGE. SEAS WILL REMAIN CAPPED AT 5 FT IN AMZ350-374...WITH SEAS NO HIGHER THAN 4 FT ELSEWHERE. ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE SOUTH OF THE REGION THROUGH SUNDAY. THIS WILL RESULT IN A PERSISTENT SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS...DOMINATED MAINLY BY AFTERNOON SEABREEZE CIRCULATIONS AND NOCTURNAL SURGES. WILL KEEP WINDS/SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS AT THIS TIME. HOWEVER CONDITIONS COULD APPROACH ADVISORY CRITERIA SATURDAY AFTERNOON IN CHARLESTON HARBOR. A SURGE TO NEAR SMALL CRAFT ADVISORY CONDITIONS IN SOUTH-SOUTHWEST FLOW COULD ALSO OCCUR ACROSS THE SOUTH CAROLINA WATERS NORTH OF EDISTO AND THE OFFSHORE GEORGIA WATERS SATURDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF AN APPROACHING COLD FRONT. MODEL GUIDANCE IS BEGINNING TO COME INTO BETTER AGREEMENT IN THE LATTER PERIODS THIS AFTERNOON...SUGGESTING A COLD FRONT WILL PUSH THROUGH THE WATERS LATE SUNDAY NIGHT OR MONDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM THE NORTH MONDAY NIGHT AND TUESDAY. EXPECT A PRETTY GOOD SURGE AS WINDS SHIFT TO THE NORTH AND NORTHEAST MONDAY NIGHT AND TUESDAY...AND SMALL CRAFT ADVISORIES MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC/JRJ
Hazardous weather outlook, May 7, 3:55 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT THU MAY 7 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 355 PM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP THROUGH THE EVENING HOURS. AT THIS TIME...CHANCES FOR SEVERE WEATHER REMAIN LOW. HOWEVER...SOME THUNDERSTORMS MAY CONTAIN SMALL HAIL OR GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 7, 11:42 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1142 AM EDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 SSW SAINT GEORGE 33.16N 80.59W
05/06/2009 DORCHESTER SC DEPT OF HIGHWAYS
THE HIGHWAY PATROL REPORTED 3 TREES DOWN NEAR THE
INTERSECTION OF QUAKER ROAD AND WIRE ROAD 2 MILES SOUTH
SOUTHWEST OF SAINT GEORGE.
&&
DPBLocal storm report, May 7, 11:45 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 NE PINELAND 32.62N 81.14W
05/06/2009 JASPER SC UTILITY COMPANY
AN ELECTRIC COMPANY REPORTED 1 TREE DOWN ON WOODSVILLE
ROAD NEAR PINELAND SOUTH CAROLINA.
&&
DPBSpecial weather statement, May 7, 4:07 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT THU MAY 7 2009 SCZ044-072030- DORCHESTER- 407 PM EDT THU MAY 7 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DORCHESTER COUNTY THROUGH 430 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR INDIAN FIELD...OR ABOUT OVER SAINT GEORGE...MOVING NORTHEAST AT 20 MPH. AREAS IN AND AROUND INDIAN FIELD WILL BE IMPACTED THROUGH 430 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JHP
Special weather statement, May 7, 4:13 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 413 PM EDT THU MAY 7 2009 SCZ044-045-072045- BERKELEY-DORCHESTER- 413 PM EDT THU MAY 7 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DORCHESTER AND EXTREME WEST CENTRAL BERKELEY COUNTIES THROUGH 445 PM EDT... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR ROSINVILLE...OR ABOUT OVER INDIAN FIELD...MOVING EAST AT 25 MPH. AREAS IN AND AROUND HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT GEORGE WILL BE IMPACTED THROUGH 445 PM EDT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 7, 4:37 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 437 PM EDT THU MAY 7 2009 SCZ045-072115- BERKELEY- 437 PM EDT THU MAY 7 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR EBENEZER...OR ABOUT 14 MILES EAST OF INDIAN FIELD...MOVING EAST AT 30 MPH. AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...CROSS...NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE WILL BE IMPACTED THROUGH 515 PM EDT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Special weather statement, May 7, 5:14 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 514 PM EDT THU MAY 7 2009 SCZ045-072145- BERKELEY- 514 PM EDT THU MAY 7 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BERKELEY COUNTY THROUGH 545 PM EDT... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RUSSELLVILLE TO PINOPOLIS...OR ALONG A LINE EXTENDING FROM SAINT STEPHEN TO MONCKS CORNER...MOVING EAST AT 30 MPH. AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE MOULTRIE...PINOPOLIS AND SAINT STEPHEN WILL BE IMPACTED THROUGH 545 PM EDT. EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS... OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES. THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.